Idaho, 2010Lightning Strike in Idaho, June 29, 2010
June 29, 2010 · NWS PIH · 1 event in 1 county or zone
A lightning strike hit the Basalt water system destroying computer equipment and leaving 600 people without water for 2 hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lightning strike hit the Basalt water system destroying computer equipment and leaving 600 people without water for 2 hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 29, 1:01 PM MST, 5 hours 28 minutes earlier.
Area forecast discussion, Jun 29, 1:01 PM MST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
201 PM MDT TUE JUN 29 2010
.SHORT TERM...CLOUD COVER HAS HELPED HOLD SURFACE TEMPERATURES BACK
SOME THIS AFTERNOON...BUT AIRMASS HAS BECOME MORE UNSTABLE FROM
PORTIONS OF NORTHEAST NEVADA TO ABOUT BELLEVUE AS SUGGESTED BY
SATELLITE DERIVED LIS...AND CONVECTION IS PICKING UP SOME IN THAT
AREA. THE BIGGER FOCUS IS ON EMBEDDED WAVE MOVING INTO NORTHERN
CALIFORNIA. THAT DISTURBANCE SHOULD TRACK INTO CENTRAL IDAHO LATER
THIS EVENING. BELIEVE THE AIRMASS WILL REMAIN UNSTABLE ENOUGH FOR
THUNDERSTORMS TO BE ACTIVE WELL PAST MIDNIGHT AS THAT DISTURBANCE
MOVES TOWARDS MONTANA. SURFACE ANALYSIS ALSO SHOWS A LOW PRESSURE
CENTER IN EXTREME NORTHEAST NEVADA. THE NAM12 MODEL MOVES A LOW
FROM THAT AREA TOWARDS POCATELLO AND ALONG THE EAST SIDE OF THE
SNAKE PLAIN CLOSER TO MIDNIGHT. MODELS HAVE ALSO BEEN FLIRTING
WITH DOWN DRAFT POTENTIAL OF 50 PLUS MPH THE PAST FEW RUNS. THAT
COULD BE MODIFIED SOME BY MOISTURE ACTUALLY PRESENT...BOISE 12Z
SOUNDING PRECIPITABLE WATER WAS .89 INCH.
SOUTHWESTERLY FLOW ALOFT WILL PREVAIL OVER SOUTHEAST IDAHO
WEDNESDAY THROUGH FRIDAY. THE THREAT OF CONVECTION RECURS EACH
AFTERNOON. THE LATEST GFS MODEL RUN SHOWS DRIER AIR CROSSING
NEVADA. THAT CAN LIMIT SHOWERS AND PRECIPITATION BUT ALSO ALLOW
MORE HEATING FOR THUNDERSTORM DEVELOPMENT. THE PROLONGED TROUGHING
WILL MODERATE TEMPERATURES 5 TO 10 DEGREES AND COULD CONTINUE
THROUGH THE 4TH OF JULY AS THE LATEST GFS SHOWS A SECOND SPOKE ON
THE LOW MOVING THROUGH ABOUT SUNDAY. RS
&&
.AVIATION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND WILL LIFT NORTHWARD ACROSS THE AREA INTO THE EARLY
MORNING HOURS. VERY STRONG WIND GUSTS WILL BE A THREAT WITH THESE
STORMS DUE TO DRY AIR AT THE LOWER LEVELS. ISOLATED TO SCATTERED
THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY WITH THE GREATEST
POTENTIAL IN THE CENTRAL MOUNTAINS. VFR CONDITIONS ARE OTHERWISE
EXPECTED.
&&
.FIRE WEATHER...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE
AREA TONIGHT BUT WILL BECOME MORE FOCUSED ON THE HIGHER TERRAIN ON
WEDNESDAY. GUSTY WINDS AND MODERATE LIGHTNING WILL BE A THREAT WITH
THESE STORMS. A SLOW MOVING AND BROAD SYSTEM WILL LINGER INTO THE
WEEKEND. EXPECT COOLER TEMPERATURES FOR FRIDAY AND SATURDAY AND
ISOLATED MOUNTAIN SHOWERS AND THUNDERSTORMS FOR THE LATER HALF OF
THE WEEK.
&&
.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 29, 2:20 AM MST, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
320 AM MDT TUE JUN 29 2010
IDZ017>025-031-032-301200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
320 AM MDT TUE JUN 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND PERSIST INTO THE EVENING. SOME THUNDERSTORMS COULD
PRODUCE GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE ONCE AGAIN POSSIBLE FOR
WEDNESDAY AND THURSDAY. SOME THUNDERSTORMS COULD PRODUCE GUSTY
WINDS.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Special weather statement, Jun 29, 2:44 PM MST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
344 PM MDT TUE JUN 29 2010
IDZ017-292230-
LINCOLN ID-BLAINE ID-
344 PM MDT TUE JUN 29 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 430 PM MDT
AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF RICHFIELD..MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAREY...
LAT...LON 4336 11395 4339 11384 4339 11383 4329 11364
4298 11398 4308 11418
TIME...MOT...LOC 2143Z 215DEG 24KT 4311 11400
HATTINGSSpecial weather statement, Jun 29, 4:47 PM MST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
547 PM MDT TUE JUN 29 2010
IDZ023-025-300045-
CARIBOU ID-BEAR LAKE ID-
547 PM MDT TUE JUN 29 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 645 PM MDT
AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTH OF MONTPELIER..MOVING NORTH AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM AND INDIVIDUALS
RECREATING ON OR NEAR BEAR LAKE SHOULD TAKE SHELTER.
LOCATIONS IMPACTED INCLUDE...
MONTPELIER...
GEORGETOWN...
LAT...LON 4260 11146 4257 11110 4217 11123 4219 11147
TIME...MOT...LOC 2346Z 187DEG 11KT 4227 11133
HUSTON
Special weather statement, Jun 29, 5:14 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
614 PM MDT TUE JUN 29 2010
IDZ020-021-300100-
BINGHAM ID-POWER ID-BANNOCK ID-
614 PM MDT TUE JUN 29 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 700 PM MDT
AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POCATELLO ARPT..MOVING NORTH AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
AMERICAN FALLS RESERVOIR...
SPRINGFIELD...
PINGREE...
ROCKFORD...
TABER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4343 11276 4341 11242 4285 11255 4287 11279
TIME...MOT...LOC 0014Z 186DEG 28KT 4296 11265
JAM
Special weather statement, Jun 29, 5:48 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
648 PM MDT TUE JUN 29 2010
IDZ020-021-300130-
JEFFERSON ID-BONNEVILLE ID-BINGHAM ID-
648 PM MDT TUE JUN 29 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 730 PM MDT
AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLACKFOOT..MOVING NORTH AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
BLACKFOOT...
ROSE...
FIRTH...
SHELLEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4368 11226 4360 11194 4307 11225 4313 11249
TIME...MOT...LOC 0048Z 200DEG 29KT 4319 11232
JAM
Local storm report, Jun 29, 6:21 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
721 PM MDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 3 W CRATERS OF MOON 43.42N 113.59W
06/29/2010 M43.00 MPH BUTTE ID MESONET
TOM CAT SUMMIT DOT TOWER 30FT
0415 PM TSTM WND GST CRATERS OF MOON 43.42N 113.53W
06/29/2010 M79.00 MPH BUTTE ID MESONET
INL TOWER 49FT
0440 PM TSTM WND GST ARCO 43.63N 113.30W
06/29/2010 M64.00 MPH BUTTE ID MESONET
INL TOWER 49 FT
0447 PM TSTM WND GST 3 W ARCO 43.63N 113.36W
06/29/2010 M39.00 MPH BUTTE ID MESONET
RAWS TOWER 20FT
0450 PM TSTM WND GST 6 E ARCO 43.63N 113.18W
06/29/2010 M61.00 MPH BUTTE ID MESONET
DEAD MAN CAYNON INL TOWER 49 FT
0500 PM TSTM WND GST 9 E ARCO 43.63N 113.12W
06/29/2010 M58.00 MPH BUTTE ID MESONET
NAVAL REACTOR INL TOWER 49FT
&&
MHLightning, Bingham
- When
- June 29, 6:29 PM MST to 6:35 PM MST
- Where
- Bingham County, Basalt
- Property damage
- $4,000
- Reported by
- Utility Company
- Coordinates
- 43.320, -112.170
A lightning strike hit the Basalt water system destroying computer equipment and leaving 600 people without water for 2 hours.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 29, 20101 death · 1 injured · $13,000 · 1 in hail · 5 events
- Heat in Maryland, June 29, 20101 death · 1 event
- Rip Current in New York, June 29, 20101 death · 1 event
- Hail and Damaging Winds in South Carolina, June 29 to 30, 2010$169,000 · 60 kt wind · 26 events
- Flash Flood and Hail in North Carolina, June 29, 2010$100,000 · 1 in hail · 34 events
- Flash Flooding in Mississippi, June 29 to 30, 2010$65,000 · 3 events
- Hail and Damaging Winds in North Carolina, June 29, 2010$54,000 · 52 kt wind · 6 events
- Hail and Damaging Winds in South Carolina, June 29, 2010$27,000 · 52 kt wind · 9 events
- Hail and Damaging Winds in Montana, June 29 to 30, 20101.75 in hail · 26 events
- Flash Flood in Texas, June 29, 2010$25,000 · 1 event
- Damaging Winds in North Carolina, June 29, 2010$6,000 · 60 kt wind · 16 events
- Flash Flooding in Texas, June 29, 2010$17,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238789.